Hail, Greene
- When
- July 4, 5:59 PM CST to 6:01 PM CST
- Where
- Greene County, Leakesville
- Measured
- 1.25 in hail
- Reported by
- Emergency Manager
- Coordinates
- 31.150, -88.570
A thunderstorm develop during the late evening and produced large hail in southeast Mississippi.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MOB wrote it up.
A thunderstorm develop during the late evening and produced large hail in southeast Mississippi.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jul 4, 5:55 PM CST, 4 minutes earlier.
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE MOBILE AL 655 PM CDT MON JUL 4 2011 .AVIATION (00Z ISSUANCE)...VFR CONDITIONS EXPECTED FOR THE NEXT 24 HOURS EXCEPT FOR MVFR TO IFR CONDITIONS NEAR ISOLATED TO SCATTERED THUNDERSTORMS TUESDAY AFTERNOON INTO THE EARLY EVENING HOURS. SOUTH TO SOUTHWEST AT 5 TO 10 KNOTS EARLY THIS EVENING WILL BECOME LIGHT AND VARIABLE THROUGH 15Z TUESDAY THEN BECOMING SOUTH AROUND 10 THROUGH 00Z WED. /04 /PREVIOUS DISCUSSION / 355 PM CDT MON JUL 4 2011 / .SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...LAPS ANALYSIS SHOWS A RATHER DISTINCT INSTABILITY GRADIENT ACROSS THE AREA TODAY WITH MLCAPES OF 2500 J/KG OR GREATER ACROSS WILCOX...CHOCTAW...AND WAYNE COUNTIES. FURTHER TO THE SOUTH AND EAST ACROSS THE REST OF THE AREA...MLCAPES ARE ONLY IN THE 1000-1500 J/KG AS AFTERNOON DEWPOINTS HAVE MIXED OUT INTO THE LOW TO MID 60S ACROSS MUCH OF THE AREA. THIS HAS LIMITED THUNDERSTORM DEVELOPMENT ACROSS THE MAJORITY OF THE CWA. IN ADDITION...WITH TEMPERATURES ONLY CLIMBING INTO THE LOW 90S AND WATER TEMPS IN THE UPPER 80S...THE SEA BREEZE CIRCULATION IS NOT AS VIGOROUS AND NOT AIDING IN CONVECTIVE DEVELOPMENT. WILL CONTINUE WITH SMALL CHANCE OF ISOLATED CONVECTION THROUGH THE EVENING ACROSS THE FAR INTERIOR COUNTIES...BUT WILL BRING DOWN POPS TO 10% FOR THE REST OF THE AREA CONSIDERING THE CURRENT LACK OF COVERAGE ON RADAR. OTHERWISE ANOTHER WARM AND MUGGY NIGHT IN STORE...JUST WHAT ONE WOULD EXPECT FOR EARLY JULY. THE UPPER TROUGH TRAVERSING ACROSS THE OHIO VALLEY DOWN INTO THE LOWER MS VALLEY TODAY WILL ONLY VERY SLOWLY MOVE EAST ON TUESDAY. THIS TROUGH WILL CAUSE A BREAK IN THE UPPER RIDGE...WITH RIDGING CENTERED OVER THE SOUTHERN PLAINS AND ANOTHER PIECE CENTERED OVER THE WESTERN ATLANTIC. THIS WEAKNESS IN THE UPPER LEVEL PATTERN IS GENERALLY VERY FAVORABLE FOR CONVECTIVE DEVELOPMENT THIS TIME OF YEAR. HOWEVER...MODEL GUIDANCE IS UNANIMOUS IN SHOWING SIGNIFICANT MIXING OF DEWPOINTS AGAIN TOMORROW OVER MUCH OF THE AREA AS A SIGNIFICANT AMOUNT OF DRY AIR PERSISTS IN THE 925-850 MB LAYER. THIS AGAIN SETS UP A SHARP INSTABILITY GRADIENT WITH THE HIGHER INSTABILITY LOCATED OVER OUR FAR NW ZONES. THEREFORE...WILL ONLY GO WITH 30-40 POPS AT THIS TIME WITH THE GREATEST COVERAGE EXPECTED OVER THE FAR INTERIOR SW AL/MS. LITTLE CHANGE IN HIGH TEMPS...AROUND 90 AT THE BEACHES AND MID 90S WELL INLAND. HAVE A SAFE AND HAPPY 4TH OF JULY! 34/JFB .LONG TERM (WEDNESDAY THROUGH MONDAY)...LITTLE CHANGE IN THE SYNOPTIC PATTERN THROUGH THE MIDDLE AND END OF THE WEEK. THE BREAK IN THE UPPER RIDGE WILL REMAIN IN PLACE OVER OUR REGION. HOWEVER...MODEL GUIDANCE CONTINUES TO SHOW THE SAME NW-SE INSTABILITY GRADIENT...WITH THE BEST COVERAGE OF AFTERNOON STORMS FAVORING OUR NORTHERN AND WESTERN ZONES. MAX/MIN TEMPS CHANGE LITTLE WITH LOW/MID 90S AND LOW/MID 70S EXPECTED. THE UPPER RIDGE IS FORECAST TO BRIDGE THE WEAKNESS OVER THE WEEKEND...RESULTING IN A BROAD EXPANSIVE RIDGE OVER THE SOUTHERN STATES THROUGH THE WEEKEND INTO EARLY NEXT WEEK. THIS WILL CONTINUE TO PRODUCE HOT TEMPERATURES AND ISOLATED TO SCATTERED AFTERNOON STORMS. 34/JFB && .AVIATION (18Z ISSUANCE)...VFR CONDITIONS THROUGH 00Z WED EXCEPT MVFR TO IFR CONDITIONS NEAR ISOLATED TO SCATTERED THUNDERSTORMS MOSTLY DURING THE AFTERNOON AND EARLY EVENING HOURS. WINDS WILL BE SOUTH TO SOUTHWEST AT 5 TO 10 KNOTS EARLY THIS EVENING BECOMING LIGHT AND VARIABLE THROUGH 15Z TUE THEN BECOMING SOUTH AROUND 10 THROUGH 00Z WED. 32/EE && .MARINE...WEAK HIGH PRESSURE OVER THE NORTHERN GULF COMBINED WITH A WEAK SURFACE TROUGH OF LOW PRESSURE OVER THE INTERIOR SOUTHEAST WILL CONTINUE TO BRING A LIGHT SOUTHERLY WIND FLOW TO THE MARINE AREA... MOSTLY DURING THE AFTERNOON AND EARLY EVENING HOURS...THROUGH THE FORECAST PERIOD. THE HIGHEST WINDS WILL BE NEAR THE COAST AND OVER INLAND BAYS AND SOUNDS IN THE LATE AFTERNOON AND EARLY EVENING HOURS MAINLY FROM DAYTIME HEATING. ISOLATED TO OCCASIONALLY SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE MARINE AREA THROUGH THE FORECAST PERIOD. LITTLE CHANGE IN SEAS IS EXPECTED. 32/EE && .FIRE WEATHER...TYPICAL SUMMERTIME WEATHER CAN BE EXPECTED THROUGH MUCH OF THE WEEK WITH HOT TEMPERATURES...HUMIDITIES STAYING ABOVE CRITICAL LEVELS...AND ISOLATED TO SCATTERED AFTERNOON THUNDERSTORMS. IT NOW APPEARS THE GREATEST COVERAGE OF STORMS WILL BE LOCATED ACROSS INTERIOR SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI. WINDS WILL BE GENERALLY LIGHT OUT OF THE SOUTH THROUGH THE FORECAST PERIOD. OVERNIGHT DISPERSIONS WILL BE VERY POOR AS WINDS BECOME LIGHT AND VARIABLE. && .PRELIMINARY POINT TEMPS/POPS... MOBILE 74 93 72 93 / 10 30 20 30 PENSACOLA 77 93 77 92 / 10 30 20 30 DESTIN 79 91 79 91 / 10 20 20 20 EVERGREEN 70 95 70 95 / 10 30 20 30 WAYNESBORO 70 95 70 93 / 20 40 30 40 CAMDEN 70 95 70 94 / 20 40 20 40 CRESTVIEW 71 95 69 96 / 10 30 20 30 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 500 AM CDT MON JUL 4 2011 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-051100- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 500 AM CDT MON JUL 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INTERIOR SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE WESTERN FLORIDA PANHANDLE AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP BY EARLY AFTERNOON ACROSS THE CENTRAL GULF COAST. PERIODS OF HEAVY RAIN...FREQUENT CLOUD TO GROUND LIGHTING AND GUSTY WINDS WILL BE THE MAIN THREATS ASSOCIATED WITH THESE STORMS. AS WAS THE CASE YESTERDAY...SOME OF THE STORMS COULD BE STRONG...POSSIBLY BRIEFLY SEVERE...WITH GUSTS IN EXCESS OF 60 MPH POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED EACH DAY THROUGH THE FORECAST PERIOD...WITH THE BEST COVERAGES OCCURRING OVER INLAND AREAS DURING THE AFTERNOON AND EARLY EVENING HOURS. A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE...MOSTLY DURING THE AFTERNOON AND EARLY EVENING HOURS. GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF PERIODS OF VERY HEAVY RAIN WILL BE THE MAIN THREATS WITH THE STRONGER THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH SUNDAY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 616 PM CDT MON JUL 4 2011 ALZ052-053-MSZ067-075-076-079-050000- WASHINGTON AL-CLARKE AL-GEORGE MS-PERRY MS-GREENE MS-WAYNE MS- 616 PM CDT MON JUL 4 2011 ...A SCATTERED LINE OF THUNDERSTORMS...A FEW STRONG WILL AFFECT AREAS FROM CENTRAL CLARKE COUNTY SOUTHWEST TO PERRY COUNTY MISSISSIPPI...THROUGH 700 PM CDT... AT 610 PM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED SCATTERED SHOWERS AND THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES SOUTHWEST OF CAMDEN TO 10 MILES NORTHWEST OF WIGGINS. MOVEMENT WAS SOUTH AT 5 MPH. THESE THUNDERSTORMS WILL DEVELOP AND DISSIPATE OVER A PERIOD OF 20 TO 30 MINUTES AS THEY SLOWLY REDEVELOP TO THE SOUTH. THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THESE STORMS APPROACH. &&
The Mobile radar (KMOB), 61 km away, was scanning. The volume nearest the first event began at 23:57 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2011Every state in 2011This day in weather historyWarnings in Mississippi, July 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 337351.